Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 14, 2005, 4:17 PM MST for Yavapai County, Arizona. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 4:17 PM MST (23:17 UTC)
- Expired
- Aug 14, 2005, 5:15 PM MST
- In force
- 58 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 82 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 142319
FFWFGZ
AZC025-150115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
417 PM MST SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 615 PM MST
* AT 410 PM MST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER SOUTHEASTERN YAVAPAI COUNTY...OR ABOUT 23 MILES NORTHEAST
OF NEW RIVER...MOVING SOUTHEAST AT 5 MPH. THIS THUNDERSTORM IS
MOVING ACROSS THE AREA BURNED BY THE CAVE CREEK FIRE
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
WEST CEDAR MOUNTAIN AT 430 PM MST
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND WASHES. CREEKS WITHIN THE AFFECTED AREA ARE BISHOP
CREEK SILVER CREEK AND TANK CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FLAGSTAFF.
LAT...LON 3410 11192 3417 11182 3435 11189 3426 11212
3416 11212
$$1 follow-up statement
000
WGUS75 KFGZ 150045
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
540 PM MST SUN AUG 14 2005
AZC025-150115-
YAVAPAI AZ-
540 PM MST SUN AUG 14 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM MST FOR SOUTHEASTERN
YAVAPAI COUNTY...
AT 535 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN HAS MOVED OUT OF CAVE CREEK BURN AREA.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING AND
DEBRIS FLOWS ON SMALL CREEKS AND WASHES. CREEKS WITHIN THE AFFECTED
AREA BUT NOT LIMITED TO ARE BISHOP CREEK...SILVER CREEK AND TANK
CREEK.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3410 11192 3417 11182 3435 11189 3426 11212
3416 11212
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:30 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SUN AUG 14 2005 .SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL CONTINUE ON A DAILY BASIS THROUGH MONDAY AS THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. DRIER AIR IS THEN EXPECTED TO MOVE INTO ARIZONA BY MID-WEEK WITH A DECREASE IN STORM ACTIVITY FOR THE REMAINDER OF THE WEEK. && .DISCUSSION...WV IMAGERY SHOWING UPPER LOW MOVING INTO SW NM THIS AFTERNOON WITH LARGE AREA OF UPPER LEVEL DIVERGENCE ACROSS THE CWA. MAIN AREA OF CONVECTION HAS FIRED UP ALONG THE RIM WITH STORM MOVEMENT TO THE SW. ELSEWHERE JUST SPOTTY CONVECTION SO FAR. DIVERGENCE ALOFT LINGERS OVER THE CWA TONIGHT SO EXPECT PRECIP WONT SHUTDOWN COMPLETELY THIS EVENING. FOR TOMORROW...SEE LITTLE CHANGE IN THE AIR MASS WITH WEAK UPPER DIVERGENCE ALOFT REMAINING OVER THE REGION. WIDESPREAD CONVECTION EXPECTED AND HAVE RAISED POPS FOR MOST AREAS. A DRYING TREND STILL SEEN DURING THE WEEK AS PERSISTENT TROF OFF CA COAST BRINGS A DRIER SW FLOW ALOFT INTO THE STATE. LINGERING LOWER LEVEL MOISTURE WILL PRODUCE AFTERNOON CU OVER THE HIGHER TERRAIN WITH A ISOLATED TSTM POSSIBLE. LATE IN THE WEEK THE BERMUDA HIGH SHIFTS WESTWARD. STREAMLINE ANALYSIS SHOWS A RETURN TO SOUTHERLY FLOW. GFS ATTM NOT SHOWING A LARGE INFLUX OF MOISTURE INTO STATE. FOR NOW WILL MAINTAIN PC SKIES WITH ONLY A SLIGHT CHANCE OF PRECIP. DF && .AVIATION...FOR 00Z PACKAGE...TAFS AND TWEBS ADEQUATELY DEPICT CURRENT WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 14, 9:30 AM MST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SUN AUG 14 2005 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE ATMOSPHERE OVER THE REGION IS MOIST AND UNSTABLE AGAIN TODAY. LOOK FOR THUNDERSTORMS TO DEVELOP BY NOON AND CONTINUE WELL INTO THE EVENING. WIDESPREAD STORMS ARE EXPECTED TODAY ACROSS THE REGION WITH THE MOST INTENSE ACTIVITY EXPECTED TO DEVELOP OVER THE MOGOLLON RIM ...WHITE MOUNTAINS...YAVAPAI COUNTY...AND NORTHERN GILA COUNTY. SOME OF THE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL AMOUNTS. THE MAIN THREAT FROM TODAYS STORMS WILL BE LOCALIZED FLOODING...ESPECIALLY IN LOCATIONS THAT RECEIVED SIGNIFICANT RAINS OVER THE LAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. BY MID-WEEK HOWEVER...DRIER AIR IS EXPECTED TO MOVE INTO THE STATE...LEADING TO AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:21 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.